MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 RIST; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 RIST; CATHETER, PERCUTANEOUS
Model Number 106F-071-95
Medical Device Problem Codes Break (1069); Stretched (1601); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the rist catheter was broken/uncoiled as it was removed from patient at the end of the case.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received that the patient was undergoing a middle meningeal artery (mma) embolization.The patient's vessel tortuosity was minimal.The catheter broke in the middle section.The catheter did not separate into multiple pieces.The catheter broke upon removal.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that the device uncoiled but remained intact.The patient underwent mma embolization.Ancillary devices included phenom plus, echelon, rist select sim 130.No patient symptoms or further complications were reported as a result of this event.It was noted that there were complications while removing but not during the procedure.The resident removed and it was unclear the amount of resistance felt.There were no obvious vasoconstrictions.
 
Additional Manufacturer Narrative
H3: product analysis of (b)(4), lot no:21754-01 found no damages with the rist-71 catheter hub.The rist-71 catheter was bent and broken at ~4.0cm from the proximal end of the catheter hub.The rist-71 catheter body was found kinked at ~32.7cm from the proximal end of the catheter hub.The rist-71 catheter body was stretched and separated at ~62.0cm from the proximal end of the catheter hub.In addition, the rist-71 catheter body was also found stretched and separated at ~35.7cm from the catheter distal tip.The tubing material at the separated ends exhibited plastic deformation (jagged edges).The rist-71 catheter body was found kinked at ~17.5cm from the catheter distal tip.Dried blood was noted on the rist-71 catheter distal tip; however, no damages were found.Based on the device analysis and reported information, the customer¿s ¿catheter kink/damage¿ and ¿catheter separation/break¿ reports were confirmed as the returned rist-71 catheter was found kinked, stretched, broken, and separated.The catheter can become damaged due to patient vessel tortuosity, catheter entrapment, if the catheter is advanced or retrieved against resistance, vasospasm, or excessive force is used, thus exceeding the tensile strength of tubing material.However, the cause of the catheter damage could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received that the complications while removing the catheter referred to the catheter began to unravel/uncoil upon removal.

Brand Name
RIST
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18287476
Report Number2029214-2023-02347
Device Sequence Number6696258
Product Code DQY
UDI-Device Identifier00763000541194
UDI-Public00763000541194
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K211990
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2026
Device Model Number106F-071-95
Device Catalogue Number106F-071-95
Device Lot Number21754-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2023
Supplement Date Received by Manufacturer12/02/2023
12/15/2023
02/23/2024
Initial Report FDA Received Date12/07/2023
Supplement Report FDA Received Date12/12/2023
01/12/2024
03/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown